Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Bulletin of the American Mathematical Society
Bulletin of the American Mathematical Society
ISSN 1088-9485(online) ISSN 0273-0979(print)


Geometry of Riemann surfaces based on
closed geodesics

Author: Paul Schmutz Schaller
Journal: Bull. Amer. Math. Soc. 35 (1998), 193-214
MSC (1991): Primary 30F45, 53C22, 57M50, 11F06, 11H99; Secondary 32G15, 11F72
MathSciNet review: 1609636
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper presents a survey on recent results on the geometry of Riemann surfaces showing that the study of closed geodesics provides a link between different aspects of Riemann surface theory such as hyperbolic geometry, topology, spectral theory, and the theory of arithmetic Fuchsian groups. Of particular interest are the systoles, the shortest closed geodesics of a surface; their study leads to the hyperbolic geometry of numbers with close analogues to classical sphere packing problems.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1991): 30F45, 53C22, 57M50, 11F06, 11H99, 32G15, 11F72

Retrieve articles in all journals with MSC (1991): 30F45, 53C22, 57M50, 11F06, 11H99, 32G15, 11F72

Additional Information

Paul Schmutz Schaller

PII: S 0273-0979(98)00750-2
Received by editor(s): October 1, 1997
Received by editor(s) in revised form: March 19, 1998
Additional Notes: Partially supported by Schweizerischer Nationalfonds.
Article copyright: © Copyright 1998 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia